Florida, 2007Hail and Damaging Wind in Florida, May 12 to 14, 2007
May 12 to 14, 2007 · NWS TBW · 9 events in 7 counties and zones
Low pressure parked itself offshore of Cape Canaveral on May 12th and 13th. Bands of moisture rotating around the low created severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure parked itself offshore of Cape Canaveral on May 12th and 13th. Bands of moisture rotating around the low created severe thunderstorms. A cold front finally swept drier air through on May 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 12, 12:47 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, May 12, 12:47 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
147 PM EDT SAT MAY 12 2007
.SHORT TERM (TONIGHT - MONDAY)...A LARGE PLUME OF SMOKE AND HAZE FROM
THE UPSTREAM WILDFIRES OVER THE NORTHERN PENINSULA AND GEORGIA CONTINUES
TO IMPACT THE FORECAST AREA EARLY THIS AFTERNOON...WITH LOCAL VISIBILITIES
OF 2-4 MILES BEING REPORTED IN SEVERAL LOCATIONS. RESIDENTS AND VISITORS
OF WEST CENTRAL AND SOUTHWEST FLORIDA WITH RESPIRATORY AILMENTS SUCH
AS ASTHMA...EMPHYSEMA...AND COMMON ALLERGIES ARE URGED TO REMAIN INDOORS
THE REMAINDER OF THE AFTERNOON HOURS. IN ADDITION TO THE SMOKE...SATELLITE
IMAGERY SHOWS A RAPIDLY DEVELOPING CU FIELD WITHIN THE SUFFICIENTLY
MOIST AND VERY UNSTABLE AIR MASS (PWS 1.4 AND LIS) COVERING THE
FORECAST AREA VIA LAPS SOUNDING DATA. AS THE AFTERNOON CONTINUES EXPECT
TO SEE SOME SHOWERS AND STORMS DEVELOP OVER INTERIOR LOCATIONS ALONG
THE SEA BREEZES...WITH SOME STORMS POSSIBLY BECOMING STRONG WITH GUSTY
WINDS AND HAIL.
LINGERING EVENING CONVECTION WILL WIND DOWN AFTER SUNSET WITH LOSS OF
DAYTIME HEATING. LIGHT WINDS AND A DEVELOPING INVERSION OFF SURFACE
WILL TRAP THE SMOKE AND HAZE LAYER ACROSS THE FORECAST AREA AND CONTINUE
TO PRODUCE LOCAL VISIBILITY RESTRICTIONS...ALONG WITH POOR AIR QUALITY.
AFTER A HAZY START SUNDAY MORNING...APPROACHING SHORT WAVE ENERGY
COMBINED WITH A BACK DOOR FRONT SAGGING SOUTH INTO THE NORTHERN
PENINSULA WILL HELP TO INCREASE CHANCES (POPS 30% NORTH INTO CENTRAL
ZONES 20% FAR SOUTH) FOR SOME SHOWERS AND STORMS ACROSS NORTHERN
ZONES...WITH DIURNAL SEA BREEZE DRIVEN CONVECTION EXPECTED ACROSS
CENTRAL AND SOUTHERN LOCATIONS DURING THE AFTERNOON HOURS. THE FRONT
SAGGING SOUTH INTO THE CENTRAL PENINSULA WILL KEEP CHANCES (POPS
30-40%) FOR SHOWERS/STORMS GOING ACROSS THE ENTIRE REGION DURING
SUNDAY NIGHT...THEN WILL TAPER POPS BACK OVER NORTHERN MOST ZONES
DURING MONDAY AFTERNOON AS DRIER AIR FILTERS INTO THE REGION IN
THE WAKE OF THE FRONT...WITH 30-40% POPS CONTINUING OVER CENTRAL
AND SOUTHERN ZONE IN THE VICINITY OF THE FRONT. STRONG HIGH PRESSURE
BRIDGING THE FRONT ON MONDAY WILL RESULT IN A TIGHTENING GRADIENT
FROM THE BAY AREA NORTH WITH BREEZY CONDITIONS DEVELOPING. SLIGHTLY
ABOVE NORMAL TEMPERATURES WILL CONTINUE ACROSS THE REGION. MAV/MET
TEMPS SIMILAR AND WILL USE A BLEND.
&&
.LONG TERM (MONDAY NIGHT - SATURDAY)...LONG TERM PERIOD BEGINS WITH
HIGH PRESSURE ALOFT OVER MOST OF THE SOUTHERN HALF OF THE NATION
ALONG WITH SURFACE HIGH PRESSURE OVER THE EASTERN SEA
BOARD...RIDGING SOUTHWESTWARD INTO FLORIDA. THE REMNANTS OF A COLD
FRONT WILL LINGER OVER SOUTHERN FLORIDA AND DISSIPATE ON WEDNESDAY.
MEANWHILE THE RIDGE ALOFT MIGRATES EASTWARD AND THE SURFACE RIDGE
FLATTENS...MOVING DUE EAST OF THE STATE AND BRINGING LIGHT EASTERLY
FLOW THROUGH THURSDAY MORNING.
A WEAK MID LEVEL TROUGH DEVELOPS OVER THE CENTRAL STATES AND DROPS
INTO THE SOUTHEAST U.S. AND THE GULF AREA ON THURSDAY AFTERNOON
SENDING A WEAK FRONTAL BOUNDARY OVER NORTHERN FLORIDA BY FRIDAY
LATER IN THE MORNING. POPS WILL BE INCREASED A BIT FOR FRIDAY 12-18Z
TO 30 PERCENT WITH CHANCE OF THUNDERSTORMS OVER THE NATURE COAST AND
KEEPING ISOLATED 20 POPS ELSEWHERE. GIVEN THE FACT THAT THIS
SCENARIO IS STILL A WEEK AWAY...WILL KEEP THE FORECAST CLOSE TO GFS
FOR NOW AND WAIT FOR FUTURE MODEL DATA BEFORE INCORPORATING
ADDITIONAL CHANGES TO THE CURRENT FORECAST PACKAGE.
EXPECT TEMPERATURES TO REMAIN NEAR OR SLIGHTLY ABOVE CLIMO THROUGH
THE LONG TERM PERIOD.
&&
.AVIATION...MVFR CONDITIONS WILL CONTINUE WITH MOST TAF SITES
EXPERIENCING EXTENDED PERIODS OF VISIBILITIES IN THE 3-5 SM
RANGE...AND BRIEF PERIODS OF IFR/LIFR AS SMOKE FROM THE WILD FIRES
AT GEORGIA AND NORTHERN FLORIDA REMAINS OVER MOST OF CENTRAL WESTERN
FLORIDA. THE SMOKE HAS REMAINED STAGNANT THROUGH THE MORNING HOURS
BUT AN INCREASE IN WINDS...ALONG WITH SEA BREEZE CIRCULATIONS
RETURNING AFTER 18Z...SHOULD BRING A MODERATE RECOVERY IN
VISIBILITIES BY PUSHING THE SMOKE FURTHER INLAND. CONDITIONS WILL
PROBABLY REMAIN MVFR THROUGH THE LATE EVENING HOURS WHEN WINDS ARE
EXPECTED TO BECOME LIGHT AGAIN. THEREFORE...ANOTHER DROP IN
VISIBILITIES INTO IFR CONDITIONS IS POSSIBLE LATER
TONIGHT...ESPECIALLY AT TPA AND PIE.
&&
.MARINE...WEAK PRESSURE PATTERN WILL CONTINUE TO SUPPORT LIGHT WINDS
AND SLIGHT SEAS OVER THE COASTAL WATERS TONIGHT THROUGH SUNDAY WITH
A SUBTLE INCREASE IN WINDS EXPECTED AGAIN SUNDAY AFTERNOON ALONG THE
IMMEDIATE COAST WITH THE DEVELOPMENT OF THE SEA BREEZE. AREAS OF SMOKE
AND HAZE TONIGHT AND EARLY SUNDAY MORNING WILL AGAIN RESULT IN SOME
LOCALLY REDUCED VISIBILITIES AND WILL WORD FOR IN THE AFTERNOON COASTAL
PACKAGE. DURING SUNDAY NIGHT INTO MONDAY A BACK DOOR FRONT WILL MOVE
INTO THE NORTHERN THEN CENTRAL WATERS AS STRONG HIGH PRESSURE BUILDS
OVER THE MID ATLANTIC. TIGHTENING GRADIENT ASSOCIATED WITH THE HIGH
WILL RESULT IN WINDS/SEAS INCREASING TOWARD SCEC OR LOW END SMALL
CRAFT RANGE OVER THE WATERS FROM TARPON SPRINGS NORTH LATE SUNDAY NIGHT
THROUGH MONDAY...WITH THESE CONDITIONS SPREADING SOUTH INTO THE REMAINDER
OF THE WATERS DURING MONDAY NIGHT AND TUESDAY. WINDS/SEAS WILL DECREASE
AND SUBSIDE WITH AN ONSHORE SEA BREEZE COMPONENT DEVELOPING NEAR SHORE
DURING WEDNESDAY AND THURSDAY AS HIGH PRESSURE BUILDS ACROSS THE WATERS.
&&
.FIRE WEATHER...CURRENT TEMPERATURE/DEW POINT SPREADS SUPPORTING
HUMIDITY VALUES IN THE 40-50% RANGE ACROSS THE FORECAST AREA EARLY
THIS AFTERNOON. CURRENT MODEL AND GRIDDED RH FIELDS SUPPORT SOME
MARGINALLY LOW HUMIDITY VALUES (37-40%) OVER INTERIOR AND SOUTHERN
MOST ZONES THE REMAINDER OF THE AFTERNOON...SO NOT EXPECTING ANY
RED FLAG CONDITIONS...ALTHOUGH WILL STILL NEED TO MONITOR AS MODELS
THE LAST FEW DAYS HAVE NOT BEEN HANDLING THE DEW POINTS WELL. WILL
CONTINUE TO MONITOR TEMP/DEW PT TRENDS AND IF NEEDED WILL ISSUE A
SHORT FUSED RED FLAG IF CONDITIONS WARRANT. ON SUNDAY MAY AGAIN
SEE SOME MARGINALLY LOW HUMIDITY VALUES OVER CENTRAL AND INTERIOR
LOCATIONS PRIOR TO THE ONSET OF ANY CONVECTION...BUT NOT EXPECTING
ANY RED FLAG CONDITIONS AT THE MOMENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 70 88 71 86 / 10 30 30 40
FMY 68 88 69 88 / 5 20 30 40
GIF 69 89 69 86 / 20 30 30 40
SRQ 68 87 68 85 / 5 30 30 40
BKV 61 87 66 86 / 10 30 30 30
SPG 73 88 74 85 / 5 30 30 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WX...JCM
LONG TERM/AVIATION...AR
Hazardous weather outlook, May 12, 4:15 AM EST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR HEADLINES
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
515 AM EDT SAT MAY 12 2007
FLZ039-042-043-121530-
LEVY-CITRUS-SUMTER-
515 AM EDT SAT MAY 12 2007
...HAZE AND SMOKE THROUGH EARLY SUNDAY WITH RELIEF ON THE WAY
THEREAFTER...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR FLORIDAS NATURE COAST.
.DAY ONE...TODAY AND TONIGHT.
...SMOKE AND AIR QUALITY IMPACT...
SMOKE IS EXPECTED TO THICKEN UP SOON AFTER SUNRISE AS THE PLUME
FROM THE BUGABOO FIRE GETS REGENERATED BY DAYTIME HEATING.
VISIBILITY MAY DROP DOWN TO A MILE OR A BIT LOWER BETWEEN 8 AND 11
AM BEFORE THE SMOKE LIFTS BACK INTO HAZE FOR THE BULK OF THE DAY.
AREAS OF SMOKE AND HAZE WILL CONTINUE TONIGHT AS WINDS BECOME
LIGHT. POOR AIR QUALITY WILL REMAIN AN ISSUE FOR AT LEAST THE
FIRST HALF OF THE WEEKEND.
RESIDENTS...PARTICULARLY THOSE WITH RESPIRATORY AILMENTS...SHOULD
CONTINUE TO REMAIN INDOORS TODAY. OTHERS VENTURING OUTDOORS FOR
LONG PERIODS OF TIME MAY WANT TO CONSIDER WEARING A MASK THAT
COVERS THE NOSE AND MOUTH...ONE THAT BLOCKS FINE PARTICULATES.
...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS WILL DEVELOP WELL INLAND BY LATE
AFTERNOON...AFFECTING MAINLY EASTERN LEVY...NORTHEAST CITRUS...AND
SUMTER COUNTIES. THE STORMS WILL CONTAIN OCCASIONAL CLOUD TO
GROUND LIGHTNING AND A BRIEF DOWNPOUR. MOST OF THE ACTIVITY SHOULD
MOVE INTO EAST CENTRAL FLORIDA BEFORE ANY SEVERE WEATHER DEVELOPS.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE IN STRONGER
CELLS BEFORE THEY MOVE AWAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...SMOKE AND AIR QUALITY IMPACT...
AREAS OF SMOKE AND HAZE WILL CONTINUE THROUGH EARLY AFTERNOON
SUNDAY AS THE STAGNANT AIR MASS REMAINS ACROSS MUCH OF THE FLORIDA
PENINSULA. VISIBILITY MAY BRIEFLY DROP BELOW 2 MILES DURING THE
MORNING HOURS BEFORE THE SMOKE LIFTS INTO HAZE.
A FRONTAL ZONE MOVING FROM NORTH TO SOUTH WILL SHIFT WINDS TO THE
NORTHEAST AND EAST...FINALLY PUSHING THE SMOKE AND HAZE OUT OF THE
AREA SUNDAY NIGHT.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL ACCOMPANY THE FRONT SUNDAY
NIGHT...AND AS THE FRONT BECOMES STATIONARY ACROSS SOUTHWEST
FLORIDA MONDAY...ADDITIONAL AFTERNOON THUNDERSTORMS ARE EXPECTED.
AFTER THE INITIAL ENERGY AND DEEP MOISTURE PASSES...ISOLATED
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING FOR THE REST
OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
FLZ048>051-055-121530-
HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-
515 AM EDT SAT MAY 12 2007
...ANOTHER ROUND OF LOCALLY DENSE SMOKE EXPECTED THIS MORNING BUT
IMPROVING CONDITIONS ARE IN THE OFFING BY THE END OF THE WEEKEND...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER TAMPA BAY
METROPOLITAN REGION.
.DAY ONE...TODAY AND TONIGHT.
...SMOKE AND AIR QUALITY IMPACT...
ANOTHER ENHANCED SMOKE PLUME IS EXPECTED TO DEVELOP BETWEEN 8 AND
10 AM AS THE BUGABOO FIRE GETS REGENERATED BY DAYTIME
HEATING...AND SMOKE OVER THE EASTERN GULF GETS DRAWN BACK OVER
LAND. VISIBILITY MAY DROP DOWN TO BETWEEN ONE HALF AND ONE MILE
BETWEEN 9 AM AND NOON BEFORE THE SMOKE GRADUALLY LIFTS BACK INTO
HAZE FOR THE AFTERNOON. AREAS OF SMOKE AND HAZE WILL CONTINUE
TONIGHT AS WINDS BECOME LIGHT. POOR AIR QUALITY WILL REMAIN AN ISSUE
FOR AT LEAST THE FIRST HALF OF THE WEEKEND. AN AIR STAGNATION
ADVISORY IS IN EFFECT FOR HILLSBOROUGH AND PINELLAS COUNTY THROUGH
NOON TODAY.
RESIDENTS...PARTICULARLY THOSE WITH RESPIRATORY AILMENTS...SHOULD
CONTINUE TO REMAIN INDOORS TODAY. OTHERS VENTURING OUTDOORS FOR
LONG PERIODS OF TIME MAY WANT TO CONSIDER WEARING A MASK THAT
COVERS THE NOSE AND MOUTH...ONE THAT BLOCKS FINE PARTICULATES.
...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS WILL DEVELOP WELL INLAND BY LATE
AFTERNOON...AFFECTING MAINLY EXTREME EASTERN PORTIONS OF THE AREA.
THE STORMS WILL CONTAIN OCCASIONAL CLOUD TO GROUND LIGHTNING AND A
BRIEF DOWNPOUR. MOST OF THE ACTIVITY SHOULD MOVE INTO EAST CENTRAL
FLORIDA BEFORE ANY SEVERE WEATHER DEVELOPS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...SMOKE AND AIR QUALITY IMPACT...
AREAS OF SMOKE AND HAZE WILL CONTINUE THROUGH EARLY AFTERNOON
SUNDAY AS THE STAGNANT AIR MASS REMAINS ACROSS MUCH OF THE FLORIDA
PENINSULA. VISIBILITY MAY BRIEFLY DROP BELOW 2 MILES DURING THE
MORNING HOURS BEFORE THE SMOKE LIFTS INTO HAZE. THERE IS THE
POSSIBILITY THAT YET ANOTHER PLUME OF LOCALLY DENSE SMOKE WILL
DEVELOP...BUT CURRENT DATA REMAIN UNCLEAR.
A FRONTAL ZONE MOVING FROM NORTH TO SOUTH WILL SHIFT WINDS TO THE
NORTHEAST AND EAST SUNDAY NIGHT...FINALLY PUSHING THE SMOKE AND HAZE
OUT OF THE AREA.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL ACCOMPANY THE FRONT SUNDAY
NIGHT...AND AS THE FRONT BECOMES STATIONARY ACROSS SOUTHWEST
FLORIDA MONDAY...ADDITIONAL AFTERNOON THUNDERSTORMS ARE EXPECTED.
AFTER THE INITIAL ENERGY AND DEEP MOISTURE PASSES...ISOLATED
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING FOR THE REST
OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
FLZ052-056-057-061-121530-
POLK-HARDEE-HIGHLANDS-DE SOTO-
515 AM EDT SAT MAY 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR WEST AND SOUTH
CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...SMOKE AND AIR QUALITY IMPACT...
HAZY SUNSHINE WILL BEGIN THE DAY AND CONTINUE THROUGH LATE
MORNING. HOWEVER...A PLUME OF LOCALLY DENSE SMOKE IS EXPECTED TO
DEVELOP ALONG THE SUNCOAST BY MID MORNING...AND NORTHWEST FLOW MAY
SHIFT THE AREA INTO PORTIONS OF INTERIOR SOUTH CENTRAL FLORIDA BY
NOON...CONTINUING INTO EARLY AFTERNOON. VISIBILITY COULD DROP TO 1
MILE IN SOME AREAS...PARTICULARLY THOSE IN WESTERN
POLK...HARDEE...AND DESOTO COUNTY.
RESIDENTS...PARTICULARLY THOSE WITH RESPIRATORY AILMENTS...SHOULD
CONTINUE TO REMAIN INDOORS TODAY. OTHERS VENTURING OUTDOORS FOR
LONG PERIODS OF TIME MAY WANT TO CONSIDER WEARING A MASK THAT
COVERS THE NOSE AND MOUTH...ONE THAT BLOCKS FINE PARTICULATES.
...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 4 PM. THESE STORMS WILL
CONTAIN BRIEF DOWNPOURS AND OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING. HOWEVER...THE ATMOSPHERE WILL BECOME MORE UNSTABLE THIS
AFTERNOON THAN IN PREVIOUS DAYS...AND ONE OR TWO OF THE STORMS MAY
BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. THE BEST CHANCE
FOR A SEVERE STORM WOULD BE IN EAST CENTRAL FLORIDA...INCLUDING
SOUTHEAST POLK AND MUCH OF HIGHLANDS COUNTY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...SMOKE AND AIR QUALITY IMPACT...
AREAS OF SMOKE AND HAZE WILL CONTINUE THROUGH EARLY AFTERNOON
SUNDAY AS THE STAGNANT AIR MASS REMAINS ACROSS MUCH OF THE FLORIDA
PENINSULA. VISIBILITY MAY BRIEFLY DROP BELOW 2 MILES DURING THE
MORNING HOURS BEFORE THE SMOKE LIFTS INTO HAZE. THERE IS THE
POSSIBILITY THAT YET ANOTHER PLUME OF LOCALLY DENSE SMOKE WILL
DEVELOP...AND THEN SLIDE ACROSS THE SOUTH CENTRAL FLORIDA
PENINSULA...BUT CURRENT DATA REMAIN UNCLEAR.
A FRONTAL ZONE MOVING FROM NORTH TO SOUTH WILL SHIFT WINDS TO THE
NORTHEAST AND EAST SUNDAY NIGHT AND EARLY MONDAY...FINALLY PUSHING
THE SMOKE AND HAZE OUT OF THE AREA.
...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT SUNDAY NIGHT...AND
AS THE FRONT BECOMES STATIONARY ACROSS SOUTHWEST FLORIDA
MONDAY...ADDITIONAL AFTERNOON THUNDERSTORMS ARE EXPECTED. AFTER
THE INITIAL ENERGY AND DEEP MOISTURE PASSES...ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH AT
LEAST WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. HOWEVER...SPOTTERS
MAY WISH TO SELF ACTIVATE IN HIGHLANDS AND SOUTHEASTERN POLK
COUNTY SHOULD STRONG STORMS DEVELOP.
FLZ060-062-065-121530-
SARASOTA-CHARLOTTE-LEE-
515 AM EDT SAT MAY 12 2007
...MORE SMOKE AND HAZE INTO SUNDAY FOLLOWED BY WELCOME RELIEF BY
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...SMOKE AND AIR QUALITY IMPACT...
ANOTHER ENHANCED SMOKE PLUME IS EXPECTED TO DEVELOP BETWEEN 8 AND
10 AM ACROSS THE SUNCOAST AS THE BUGABOO FIRE GETS REGENERATED BY
DAYTIME HEATING...AND SMOKE OVER THE EASTERN GULF GETS DRAWN BACK
OVER LAND. THIS PLUME WILL BRIEFLY REACH INTO SOUTHWEST FLORIDA
BETWEEN 11 AM AND 1 PM...AND VISIBILITY MAY DROP DOWN TO BETWEEN
ONE HALF AND ONE MILE BEFORE SMOKE GRADUALLY LIFTS BACK INTO HAZE FOR
THE AFTERNOON. PATCHY SMOKE AND HAZE WILL CONTINUE TONIGHT AS WINDS
BECOME LIGHT. FAIR TO POOR AIR QUALITY WILL REMAIN AN ISSUE FOR AT
LEAST THE FIRST HALF OF THE WEEKEND.
RESIDENTS...PARTICULARLY THOSE WITH RESPIRATORY AILMENTS...SHOULD
CONTINUE TO REMAIN INDOORS TODAY. OTHERS VENTURING OUTDOORS FOR
LONG PERIODS OF TIME MAY WANT TO CONSIDER WEARING A MASK THAT
COVERS THE NOSE AND MOUTH...ONE THAT BLOCKS FINE PARTICULATES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...SMOKE AND AIR QUALITY IMPACT...
PATCHY SMOKE AND HAZE WILL CONTINUE THROUGH EARLY AFTERNOON SUNDAY AS
THE STAGNANT AIR MASS REMAINS ACROSS MUCH OF THE FLORIDA
PENINSULA. VISIBILITY MAY BRIEFLY DROP BELOW 2 MILES DURING THE LATE
MORNING AND EARLY AFTERNOON HOURS BEFORE THE SMOKE LIFTS INTO HAZE.
THERE IS THE POSSIBILITY THAT YET ANOTHER PLUME OF LOCALLY DENSE
SMOKE WILL DEVELOP FARTHER NORTH ALONG THE COAST ONCE AGAIN...BUT
CURRENT DATA REMAIN UNCLEAR.
CONDITIONS WILL IMPROVE BY SUNDAY NIGHT AND ESPECIALLY MONDAY AS
WINDS BECOME EAST AND INCREASE TO 15 MPH OR HIGHER.
...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS WILL ACCOMPANY A DISSIPATING FRONT BY
MONDAY MORNING...AND BECOME MORE NUMEROUS MONDAY AFTERNOON AS
MOISTURE POOLS UP ALONG THE BOUNDARY. SCATTERED THUNDERSTORMS ARE
EXPECTED TO CONTINUE THROUGH AT LEAST WEDNESDAY AS DEEPER
MOISTURE REMAINS IN PLACE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
BSG
In the hours before
Special weather statement, May 12, 11:27 AM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1227 PM EDT SAT MAY 12 2007
FLZ039-042-043-048>052-055>057-060>062-065-121830-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...
BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON...
WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
1227 PM EDT SAT MAY 12 2007
PLUMES OF SMOKE FROM WILDFIRES TO THE NORTH OF THE TAMPA BAY AREA
WILL CONTINUE TO AFFECT MOST OF WEST CENTRAL AND SOUTHWEST
FLORIDA THIS AFTERNOON AND TONIGHT. ALTHOUGH VISIBILITIES HAVE
IMPROVED SOME EARLY THIS AFTERNOON... LOWER VISIBILITIES ARE
AGAIN EXPECTED OVERNIGHT. THE SMOKE WILL PRODUCE DANGEROUS DRIVING
CONDITIONS WITH REDUCED VISIBILITIES... AND MOTORISTS SHOULD SLOW
DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE DISTANCE
BETWEEN VEHICLES. IN ADDITION...THE SMOKE AND ASH WILL POSE
POTENTIAL HEALTH HAZARDS TO PERSONS WITH BREATHING PROBLEMS AND
PERSONS WITH SUCH PROBLEMS ARE ADVISED TO REMAIN INDOORS THE REMAINDER
OF TODAY AND TONIGHT.
Special weather statement, May 12, 11:27 AM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1227 PM EDT SAT MAY 12 2007
FLZ039-042-043-048>052-055>057-060>062-065-122330-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...
BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON...
WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
1227 PM EDT SAT MAY 12 2007
PLUMES OF SMOKE FROM WILDFIRES TO THE NORTH OF THE TAMPA BAY AREA
WILL CONTINUE TO AFFECT MOST OF WEST CENTRAL AND SOUTHWEST
FLORIDA THIS AFTERNOON AND TONIGHT. ALTHOUGH VISIBILITIES HAVE
IMPROVED SOME EARLY THIS AFTERNOON... LOWER VISIBILITIES ARE
AGAIN EXPECTED OVERNIGHT. THE SMOKE WILL PRODUCE DANGEROUS DRIVING
CONDITIONS WITH REDUCED VISIBILITIES... AND MOTORISTS SHOULD SLOW
DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE DISTANCE
BETWEEN VEHICLES. IN ADDITION...THE SMOKE AND ASH WILL POSE
POTENTIAL HEALTH HAZARDS TO PERSONS WITH BREATHING PROBLEMS AND
PERSONS WITH SUCH PROBLEMS ARE ADVISED TO REMAIN INDOORS THE REMAINDER
OF TODAY AND TONIGHT.
Special weather statement, May 12, 2:16 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
316 PM EDT SAT MAY 12 2007
FLZ039-042-043-048>052-055>057-060>062-065-130000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...
BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON...
WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
316 PM EDT SAT MAY 12 2007
...PORTIONS OF INTERSTATE 75 NORTH OF LAKE CITY CLOSED DUE TO
SMOKE...
PLUMES OF SMOKE FROM WILDFIRES TO THE NORTH OF THE TAMPA BAY AREA
WILL CONTINUE TO AFFECT MOST OF WEST CENTRAL AND SOUTHWEST
FLORIDA THIS AFTERNOON AND TONIGHT. ALTHOUGH VISIBILITIES HAVE
IMPROVED SOME EARLY THIS AFTERNOON...LOWER VISIBILITIES ARE AGAIN
EXPECTED OVERNIGHT.
INTERSTATE 75 IN FLORIDA IS CLOSED NORTH OF EXIT 427 NEAR LAKE CITY
IN COLUMBIA COUNTY. PORTIONS OF INTERSTATE 10 IN NORTH FLORIDA ARE
ALSO CLOSED.
THE SMOKE WILL PRODUCE DANGEROUS DRIVING CONDITIONS WITH REDUCED
VISIBILITIES...AND MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM
HEADLIGHTS...AND MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES. IN
ADDITION...THE SMOKE AND ASH WILL POSE POTENTIAL HEALTH HAZARDS TO
PERSONS WITH BREATHING PROBLEMS AND PERSONS WITH SUCH PROBLEMS ARE
ADVISED TO REMAIN INDOORS THE REMAINDER OF TODAY AND TONIGHT.
Hail, De Soto
- When
- May 12, 2:32 PM EST to 2:39 PM EST
- Where
- De Soto County, 3 mi NNW of Arcadia to 3 mi NW of Arcadia
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 27.260, -81.889
Penny to quarter size hail covered the ground along parts of State Road 661.
Hail, Hernando
- When
- May 13, 1:51 PM EST
- Where
- Hernando County, 1.95 mi WSW of Nobleton
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 28.640, -82.300
Golf ball size hail was reported by the public in Istachatta.
Hail, Levy
- When
- May 13, 2:06 PM EST to 2:24 PM EST
- Where
- Levy County, Morriston
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.280, -82.450
The fire department reported an extended period of nickel to quarter size hail in and near Morriston.
Hail, Hillsborough
- When
- May 13, 2:55 PM EST
- Where
- Hillsborough County, Mango
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 27.970, -82.320
The public reported penny size hail in Mango.
Hail, Sumter
- When
- May 13, 3:13 PM EST
- Where
- Sumter County, Sumterville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 28.750, -82.070
Penny size hail was reported along Highway 301 in Sumterville.
Thunderstorm Wind, Polk
- When
- May 13, 3:40 PM EST
- Where
- Polk County, 0.69 mi N of (Lal)lakeland Muni A
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 27.990, -82.020
A wind gust of 63 MPH was recorded at the Lakeland Linder Airport.
Hail, Polk
- When
- May 13, 4:00 PM EST to 4:20 PM EST
- Where
- Polk County, Lakeland to 4 mi S of Lakeland
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.030, -81.950
Numerous reports of nickel to quarter size hail were received in Lakeland and 4 miles south of Lakeland.
Hail, Lee
- When
- May 14, 3:52 PM EST to 4:00 PM EST
- Where
- Lee County, Fort Myers to 2 mi N of Bonita Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.630, -81.850
Numerous reports of nickel to quarter size hail were received.
Hail, Lee
- When
- May 14, 4:47 PM EST
- Where
- Lee County, 3 mi NE of Cape Coral
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 26.631, -81.936
Penny to nickel size hail was reported on the Veterans Memorial Parkway.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, May 12, 20071 death · 1 event
- Hail and Damaging Winds in Georgia, May 12, 2007$87,000 · 1 in hail · 11 events
- Lightning Strike in Texas, May 12, 2007$50,000 · 1 event
- Heat in Missouri, May 12 to 13, 20072 injured · 2 events
- Flash Flooding and Hail in North Carolina, May 12, 20071 in hail · 11 events
- Hail and Damaging Winds in South Carolina, May 12, 200750 kt wind · 8 events
- Hail and Damaging Winds in Virginia, May 12, 2007$5,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in South Carolina, May 12, 200750 kt wind · 6 events
- Hail in North Carolina, May 12, 20071 in hail · 5 events
- Hail in Georgia, May 12, 20071.75 in hail · 2 events
- Hail and Damaging Wind in Montana, May 12, 200752 kt wind · 2 events
- Damaging Winds in Washington, May 12, 200752 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26998, 26999, 27000, 27001, 27002, 27004, 27003, 27005, 27006.